Ask The Doctor > Pregnancy > Why do I have severe pain after a Tdap injection?

Why do I have severe pain after a Tdap injection?

Patient: I am 30 weeks pregnant and having severe pain a few days after Tdap injection. Do I need to seek medical attention?

 

 

Symptoms: Swollen armpit, when I touch the area pain radiates down into my hand. Pain is not tolerable without Tylenol and still hurts quite a bit after taking it. Hand had itchy red spots, but are gone now. Constant throbbing pain down entire arm, up side of neck and especially under armpit. I have also been quite ill this week and have been taking Robitussin DM and Sudafed the last couple of days. I was ill when I received the vaccine. I’m having a hard time thinking of anything but this pain.

 

 

Doctor: Thank you for your query. Tdap vaccine does not lead to any serious side-effects except for pain & swelling at the site of the vaccine shot & occasionally be accompanied by mild fever. It is advisable that you contact your health care provider without delaying further as these symptoms of pain do not persist that long.Hope that answers your query. Have a good day.

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment